Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jul 9, 2010, 4:43 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2010, 4:43 PM AKDT (00:43 UTC)
- Expired
- Jul 9, 2010, 9:00 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWAK61 PAFC 100043 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 443 PM AKDT FRI JUL 9 2010 AKZ111-100500- /X.NEW.PAFC.FW.W.0008.100710T0043Z-100710T0500Z/ MATANUSKA VALLEY- 443 PM AKDT FRI JUL 9 2010 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. WINDS GUSTING TO 25 TO 30 MPH THROUGH THE KNIK RIVER VALLEY AND IMMEDIATE VICINITY AS A RESULT OF AN APPROACHING FRONT FROM THE SOUTH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS BEING MET THROUGH EARLY THIS EVENING. FIRE WEATHER CONDITIONS SHOULD LAST UNTIL AROUND MID EVENING BEFORE RELATIVE HUMIDITIES BEGIN TO INCREASE ABOVE CRITICAL VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
891 WWAK61 PAFC 100505 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 905 PM AKDT FRI JUL 9 2010 AKZ111-100615- /X.EXP.PAFC.FW.W.0008.000000T0000Z-100710T0500Z/ MATANUSKA VALLEY- 905 PM AKDT FRI JUL 9 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GUST THIS EVENING OVER 20 MPH ALTHOUGH A FRONT APPROACHING FROM THE SOUTH WILL SPREAD RAIN ACROSS THE REGION. CURRENT RELATIVE HUMIDITIES IN THE MID 20S ARE RISING FAST AS THE TEMPERATURE DROPS AND THE DEW POINT INCREASES...DUE TO THE MOISTURE SPREADING OVER THE REGION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 9, 12:55 PM AKDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 9, 12:55 PM AKDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 1255 PM AKDT FRI JUL 9 2010 .ANALYSIS AND UPPER LEVELS...SUBSIDENCE BEHIND A DEPARTING UPPER LEVEL SHORT-WAVE HAS RESULTED IN A CRYSTAL CLEAR MORNING ACROSS MOST OF THE SOUTHERN MAINLAND. SATELLITE IMAGERY SHOWS THIS WON'T LAST LONG THOUGH WITH A FRONT CURRENTLY PUSHING NORTHWARD ACROSS THE GULF OF ALASKA AND BRISTOL BAY. THE PARENT LOW...WHICH BOTTOMED OUT IN THE 960S THURSDAY AFTERNOON...IS NOW WEAKENING AS IT TRACKS SLOWLY EASTWARD SOUTH OF THE EASTERN ALEUTIANS. MAXIMUM OBSERVED WINDS WITH THIS SYSTEM HAVE DIMINISHED TO GALE FORCE OR LESS. .MODEL DISCUSSION...ALL MODELS DISPLAY EXCELLENT RUN-TO-RUN CONTINUITY WITH HANDLING OF ALEUTIAN LOW AND FRONTAL SYSTEM AS EVERYTHING PROGRESSES NORTHEASTWARD THE NEXT COUPLE DAYS. THEREFORE...LITTLE CHANGE WILL BE MADE TO EXISTING FORECASTS. THERE ARE SOME MINOR DIFFERENCES IN THE SOLUTIONS FOR NEXT LOW TRACKING SOUTH OF THE ALEUTIANS MONDAY...BUT 12Z RUNS HAVE COME INTO MUCH BETTER AGREEMENT THAN YESTERDAY'S 00Z RUNS. .SHORT TERM FORECAST... SOUTHERN MAINLAND...CONDITIONS WILL HEAD QUICKLY DOWNHILL THIS AFTERNOON THROUGH TONIGHT AS THE FRONT MOVES INLAND ACROSS THE SOUTHERN MAINLAND RESULTING IN WIDESPREAD RAIN. THE LOW WILL THEN FOLLOW SATURDAY AND SATURDAY NIGHT TAKING A TRACK ACROSS THE GULF BEFORE MOVING INLAND TO THE YUKON BY LATE SUNDAY. THE PRIMARY PRECIP FORCING OVER THE WEEKEND WILL BE UPPER LEVEL SHORT-WAVES EMBEDDED WITHIN A VERY LARGE CYCLONIC CIRCULATION. ANOTHER BREAK OF NICE WEATHER IS EXPECTED BEHIND THIS SYSTEM BEGINNING LATE SUNDAY OVER SOUTHWEST ALASKA AND MONDAY OVER SOUTHCENTRAL. HOWEVER...THE BREAK WILL LIKELY BE SHORT-LIVED ONCE AGAIN AS MODELS ARE CONVERGING ON A SOLUTION THAT TRACKS THE NEXT PACIFIC LOW INTO THE GULF TUESDAY. BERING SEA/ALEUTIANS...THE REGION WILL DRY OUT FROM WEST TO EAST TONIGHT THROUGH SATURDAY AS THE STORM TRACKS TO THE GULF. MEANWHILE A WEAK UPPER LOW SOUTH OF THE FAR WESTERN ALEUTIANS WILL ROTATE SOUTHEASTWARD AND AID IN DEVELOPMENT OF A SURFACE LOW CROSSING THE PACIFIC. THE TROUGH WILL NOT AMPLIFY VERY MUCH AND EXPECT ONLY MINOR STRENGTHENING OF THIS LOW. THE TRACK WILL REMAIN SOUTH OF THE ALEUTIANS...BUT FAR ENOUGH NORTH TO AFFECT THE EASTERN ALEUTIANS AND SOUTHERN ALASKA PENINSULA LATE SUNDAY THROUGH MONDAY. .LONG TERM FORECAST...THERE IS MODERATE TO HIGH CONFIDENCE THAT THE UPPER LEVEL FLOW WILL REMAIN PROGRESSIVE THROUGH THE EXTENDED FORECAST PERIOD. THIS WILL MAKE IT MORE DIFFICULT TO DETERMINE TIMING AND PLACEMENT OF INDIVIDUAL SYSTEMS. EVEN SO...THERE IS GOOD MODEL AGREEMENT ON SYSTEM TRACKING INTO THE GULF TUESDAY (BRINGING RAIN TO SOUTHCENTRAL) AND THEN QUICKLY EXITING WEDNESDAY (BRINGING ANOTHER PERIOD OF NICE WEATHER). SOLUTIONS BEGIN TO DIVERGE WITH HANDLING OF THE SYSTEM FOLLOWING THIS WHICH MOVES TO VICINITY OF THE ALEUTIANS BY MID WEEK. BOTTOM LINE...THIS PROGRESSIVE PATTERN WILL PROVIDE MORE NICE DAYS IN BETWEEN SYSTEMS WHICH IS A CHANGE FROM WHAT WE'VE EXPERIENCED FOR MUCH OF THE SUMMER. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING...130 138. FIRE WEATHER...NONE. SEB JUL 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| Jul 9, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jul 9, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jul 10, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jul 10, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.